MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 9MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 9MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201782
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed it was in an original inner pouch labeled with 72201782, lot 51145062.The tip of the implant is fractured, and the body has some deformity from use.Bio debris is present.Based on the condition found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found a similar reported event.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the raw material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during an unspecified arthroscopy, the tip of the biosure ha 9mm x 30mm fractured.The procedure was completed with a smith and nephew back up device.It is unknown if there was a delay, and no further complications were reported.

Brand Name
BIOSURE HA 9MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23539238
Report Number1219602-2025-02836
Device Sequence Number9322677
Product Code HWC
UDI-Device Identifier03596010611789
UDI-Public3596010611789
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201782
Device Lot Number51145062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown